Hi everyone! I went into the docs the other day for chest pain that was ongoing for 6 days. My resting hr was 127-130 (usually about 65). The next day same thing. Blood work and xray came back normal. My doc put me on a beta blocker (Metoprolol) to lower my hr which has worked fairly well. The issue is that I still have chest pain even on the meds, though only when I exert any sort of energy. It actually feels like my lungs are burning and under pressure. I thought the bb was supposed to take care of angina. I have an echo on Wed so I'm hoping it will shed some light on this. I'm afraid it's something like PAH. Do any of you have chest pain on meds or will it just eventually go away after I've been on it for a while?
You should discuss you ongoing pain with your doctor. I am unaware of how BB help reduce pain, other than if it is related to high blood pressure or high heart rate. BB reduces both of those aspects of our circulatory system.
You said your HR has dropped.
What dose are you taking? If it is 50 mg or less a day that it may be that you doctor needs to increase the dose level...talk with your doctor.
Beta Blockers are not prescribed for angina....nitro is which is a whole completely different med in the med family....if you look up both meds and compare you will see what i mean. Beta blockers take up to 30 days to saturate your tissues...could be that the reason you are still having the chest pain is that you are not on the right meds and the doc is just tossing things out there to see what sticks.......hopefully the doc you went to was a heart doc and not your regular family doc....a beta blockers job is to block adrenaline and basically relax your heart so that it beats in a more uniform manner calming down fast or rhythm issues which is electrical based not structural where nitro for angina is for structural based issues having to do with lack of 02 or blood flow into the heart generally caused by some sort of physical issue going on with the heart.......i would definately second guess this one....
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.